Changes to periods with mirena? – I’ve had my mirena in for 2 years, since I’ve had it my periods have gotten worse. They have gone from 4-5 days long to 7-8 days long. It is now painful and so heavy. I get horrible acne now, breast pain, horrible cramps and headaches. Has anyone else experienced these changes? I’ve spoken to my doc but she doesn’t seem to be concerned. I considering getting it removed but maybe it will get better?

Posted by anon, 08/11/13

Want more real mum questions sent to you?


Ask your question

  • Usually the settling in amount of time for mirena is 6 months.



  • there are some good comments here



  • maybe go speak to a doctor



  • I would speak to your doctor again.



  • i hope all is well



  • I think if it is that uncomfortable maybe you should seek a second opinion



  • Hope some of the advice below has been helpful.



  • You may want to get it taken out



  • Maybe seek a second opinion from another doctor, really hope it gets better soon for you



  • I would go with your Docs advice but maybe ask for a second opinion too?



  • I’ve spoken to a number of ladies with the Mirena and everyone seems to have different experiences. With me, I’ve had the total opposite, I don’t really get anything but I know it plays havoc with my hormones. If that were me, I would go and get a second opinion from another doctor because my understanding is that at the 2 year mark you shouldn’t be having any of that.



  • My friend had this and it was wonderful for the first two years and then went crazy. she ended up with pregnancy symptoms. She had nausea all day, gained weight, and was just not feeling herself. She thought she was going crazy. i was with her when she did 5 pregnancy tests and got three false positives which you are not supposed to be able to get!!! The doctor didnt take it seriously either. My mum has now had hers for two years and is starting to have trouble with it too. i would get this out as soon as possible. She has hers removed ad has been fine since.



  • i think you should get a second opinion. it doesnt sound right for your body.



  • I was considering a Mirena, but I’ve had several friends who have the same experience as you. I had the same thing happen with an Implanon implant and my periods went back to normal when I got it removed, so I’m worried I will have the same reaction to Mirena. But the good news is your period will probably go back to the way it was if you have the Mirena removed.



  • I have never used one but my periods last 7-8 days always and your symptoms are exactly the same so maybe its not due to that it could be as your getting older.If your not happy which you dont sound maybe get a female gps opinion or get it removed


Post an answer
Like Facebook page

LIKE MoM on Facebook

What is your answer to that question?
Would you like to include a photo?

No picture uploaded yet
Please wait to see your image preview here before hitting the submit button.

Your MoM account

Lost your password?

Enter your email and a password below to post your answer and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just submit?

Write A Rating Just Submit
Join